MAUDE Adverse Event Report: COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was diagnosed by ct ( computed tomography) scan with an abdominal bleed.The etiology of the bleed was not identified.The patient was undergoing a procedure to locate and embolize the source of the bleed.The physician attempted to locate the source of the bleed by probing the truncus with a competitor product and probing the left gastric artery with a cantata duo 2.5 superselective microcatheter.The physician pulled the cantata duo 2.5 superselective microcatheter in order to probe the ams with the competitor product.A portion of the microcatheter remained within the aorta at the tip of the competitor product while attempting to remove the device.The broken portion was retrieved using a sling device and removed through a second 4 fr catheter.The device is available for evaluation.
 
Additional Manufacturer Narrative
Pma/ 510(k): k101450.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.The device was returned used.It was confirmed that the catheter had torn.The inner and outer diameters of the catheter were measured and performed within manufacturing specification.There was excessive winding which may have been due to excessive tugging.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to the reported failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation; a definitive root cause could not be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CANTATA 2.5 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6751014
Report Number1820334-2017-02171
Device Sequence Number1095696
Product Code KRA
UDI-Device Identifier10827002545318
UDI-Public(01)10827002545318(17)200201(10)7834306
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMCS-2.5-NT-135-15-HP
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED COBRA CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR